Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 3, 2004, 2:53 PM MDT for Niobrara County, Wyoming. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 2:53 PM MDT (20:53 UTC)
- Expired
- Aug 3, 2004, 4:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
The radar
The Rapid City radar (KUDX), 148 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -432 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 032053 SVRCYS WYC027-032200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 253 PM MDT TUE AUG 3 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 400 PM MDT * AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF MULE CREEK JUNCTION...OR ABOUT 36 MILES WEST OF EDGEMONT...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MULE CREEK JUNCTION BY 335 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4355 10463 4340 10464 4331 10415 4355 10414 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:25 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 3, 2:25 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT TUE AUG 3 2004 .SHORT TERM...SHORTWAVE TROF CONTINUES TO SWEEP ENE PRETTY RAPIDLY AS EVIDENT IN WV IMAGERY...WITH DRIER AIR INFILTRATING MID-LEVELS AND SHORTWAVE PASSAGE NOT COINCIDENT WITH PEAK HEATING...FEEL BEST CHANCE OF CONVECTIVE ACTIVITY WILL BE FAR ENE PARTS OF CWA...12Z MODEL RUNS AGREE WITH THIS AS WELL...QUIET TONIGHT WITH ANY CONVECTION QUICKLY MOVING OUT OF AREA BY MIDNIGHT...SURFACE BOUNDARY CREEPS BACK INTO EASTERN CWA OVERNIGHT SWINGING SFC WINDS AROUND TO THE EAST...CANT RULE OUT SOME PATCHY FOG DEVELOPING OVER PARTS OF PANHANDLE OVERNIGHT...FOG/LOW CLOUDS BURNING OFF IN THE MORNING AND WITH UPSLOPE FLOW...SLIGHTLY COOLER TOMORROW ESPECIALLY NE PANHANDLE..BEEFED UP POPS TOMORROW AFTERNOON OVER SNOWY AND LARAMIE RANGE DUE TO STATUS QUO OVER THE PAST SEVERAL DAYS IN THOSE REGIONS. .LONG TERM...UPPER RIDGE SLOWLY EDGES EAST INTO THE PLAINS THURSDAY AND FRIDAY WHILE FLATTENING SOME AS SHORTWAVE ENERGY RIDES OVER IT. WILL KEEP CHANCES FOR MAINLY DIURNAL TYPE CONVECTION GOING AS THESE WAVES PASS ACROSS AND ACT UPON SOME INSTABILITY. OVER THE WEEKEND UPPER LOW MOVES ACROSS SRN CANADA AND DRAGS COLD FRONT S ACROSS THE CWA BY SUNDAY SO COOLER TEMPS IN THE OFFING FOR THAT TIME ALONG WITH CONTINUED CHC FOR PCPN. SFC HIGH BUILDS S ACROSS THE CWA LT SUNDAY INTO EARLY NEXT WEEK WHICH SHOULD DRY OUT THE AIRMASS SO WILL MAINTAIN A DRY FCST EARLY NEXT WEEK UNDER NW UPPER FLOW. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. DEMKO/RE
Hazardous weather outlook, Aug 3, 10:21 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT TUE AUG 3 2004 NEZ001>003-019>021-054-055-WYZ059>070-041145- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1021 AM MDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT STRONG WIND GUSTS...SMALL HAIL AND BRIEF HEAVY RAINFALL MAY OCCUR IN AND NEAR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHERN NEBRASKA PANHANDLE AND PARTS OF EAST CENTRAL WYOMING. GUSTY WINDS WILL ALSO BE POSSIBLE IN AND NEAR WIDELY SCATTERED THUNDERSTORMS OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. STORMS IN WYOMING WILL MAINLY OCCUR DURING THE AFTERNOON...WHILE STORMS IN THE NEBRASKA PANHANDLE MAY CONTINUE INTO EARLY EVENING. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY...THURSDAY AND SATURDAY. STORMS MAY BE SEVERE OVER THE NEBRASKA PANHANDLE AND ACROSS NIOBRARA COUNTY WYOMING ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY MAINLY FROM CONVERSE AND NIOBRARA COUNTIES IN WYOMING INTO THE NORTHERN NEBRASKA PANHANDLE.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.